Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2005, 8:50 PM CDT for Dickson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 8:50 PM CDT (01:50 UTC)
- Expired
- Apr 29, 2005, 9:17 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 300151
SVROHX
TNC043-300215-
/O.NEW.KOHX.SV.W.0072.050430T0150Z-050430T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF DICKSON
* UNTIL 915 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
DICKSON...OR ABOUT 12 MILES NORTHWEST OF CENTERVILLE...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DICKSON BY 915 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3626 8719 3611 8717 3603 8720 3599 8730
3601 8754 3604 8755 3616 8754 3617 8755
3632 8744 3632 8731
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 300217
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT FRI APR 29 2005
TNC043-300226-
/O.EXP.KOHX.SV.W.0072.000000T0000Z-050430T0215Z/
DICKSON TN-
916 PM CDT FRI APR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR DICKSON COUNTY EXPIRED AT 915
PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OUT OF THE COUNTY
AND INTO CHEATHAM COUNTY. THEREFORE...THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR TENNESSEE.
LAT...LON 3626 8719 3611 8717 3603 8720 3599 8730
3601 8754 3604 8755 3616 8754 3617 8755
3632 8744 3632 8731
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 29, 7:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI APR 29 2005
.DISCUSSION...
UPDATED ALL OF THE MID STATE ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 212. NO OTHER CHANGES AT THIS TIME.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH 212 IS IN EFFECT UNTIL 2 AM CDT FOR
THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.
TN...FLASH FLOOD WATCH IN EFFECT FROM UNTIL 7 AM CDT SATURDAY FOR THE
FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.
&&
31Hazardous weather outlook, Apr 29, 5:30 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT. IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES. WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN PORTIONS OF THE MID STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT. PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER OUTLOOKS. GIRODO
In the hours before
Special weather statement, Apr 29, 4:18 PM CDT, 4 hours 32 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH FOR THE WESTERN AREAS OF MIDDLE TENNESSEE UNTIL 7 PM CDT THIS EVENING... AT 420 PM CDT...BOTH THE NASHVILLE AND MEMPHIS NATIONAL WEATHER SERVICE RADARS ARE BEGINNING TO SHOW AN INCREASE IN THUNDERSTORM ACTIVITY...MOVING EAST AT 45 MILES AN HOUR...ACROSS WEST TENNESSEE...HEADED FOR THE TENNESSEE RIVER AND WESTERN MIDDLE TENNESSEE. NEIGHBORING WEATHER SERVICE OFFICE IN MEMPHIS ISSUED SEVERE THUNDERSTORM WARNINGS FOR A COUPLE OF COUNTIES IN WEST TENNESSEE A SHORT WHILE AGO. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...ESPECIALLY THE NORTHWEST...BE AWARE THAT STRONG THUNDERSTORMS MAY MOVE INTO YOUR AREA SHORTLY. THESE STORMS COULD BECOME SEVERE...SO STAY TUNED FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
Special weather statement, Apr 29, 5:20 PM CDT, 3 hours 30 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 520 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF MIDDLE TENNESSEE THIS FRIDAY EVENING... SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST MIDDLE TENNESSEE AT 515 PM CDT. THESE STORMS ARE BEING MONITORED CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE...FOR SEVERE WEATHER. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...STAY ABREAST OF THE WEATHER THIS EVENING...BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. IF WARNINGS ARE ISSUED... SEEK SHELTER IMMEDIATELY. BOYD 01
Special weather statement, Apr 29, 6:49 PM CDT, 2 hours 1 minute before
TNZ005>011-022>034-056>066-075-077>080-093>095-300015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 649 PM CDT FRI APR 29 2005 ..SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF MIDDLE TENNESSEE THIS FRIDAY EVENING... A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED BY THE STORM PREDICTION CENTER SHORTLY...FOR ALL OF MIDDLE TENNESSEE...EFFECTIVE UNTIL 2 AM CDT. BOYD 01
Special weather statement, Apr 29, 7:29 PM CDT, 1 hour 21 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 729 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE UNTIL 2 AM SATURDAY MORNING... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST AT 730 PM OUT OF WEST TENNESSEE INTO NORTHWESTERN AREAS OF MIDDLE TENNESSEE. ANOTHER ROUND OF STRONG STORMS WILL MOVE EAST INTO BENTON...HUMPHREYS AND PERRY COUNTIES. THESE STORMS ARE BEING MONITORED CLOSELY FOR SEVERE THUNDERSTORM POTENTIAL. ALSO...HEAVY RAINFALL...COULD BECOME A PROBLEM IN A FEW LOCATIONS AS STORMS CONTINUE TO TRAIN ACROSS THE AREA. DO NOT DRIVE WHERE WATER COVERS THE ROAD. DITCHES AND SMALL STREAMS WILL RISE QUICKLY DURING PERIODS OF HEAVY RAINFALL. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER TONIGHT AS STORMS COULD QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. BOYD 01
Special weather statement, Apr 29, 8:49 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 849 PM CDT FRI APR 29 2005 TNZ008-300221- SUMNER- 849 PM CDT FRI APR 29 2005 A THUNDERSTORM THAT WILL CONTAIN SMALL HAIL AND GUSTY WINDS OF 40 MPH WAS ENTERING SOUTHWEST SUMNER COUNTY. HENDERSONVILLE AND GALLATIN WILL BE AFFECTED BY THIS THUNDERSTORM BY 920 PM AS THE THUNDERSTORM MOVES EAST AT 45 MPH. END/ORCHNANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| Apr 29, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| Apr 29, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Apr 29, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Apr 29, 11:03 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Macon, Sumner, Trousdale and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.